Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 2, 2018, 10:08 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2018, 10:08 PM MDT (04:08 UTC)
- Expired
- May 2, 2018, 10:29 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
405
WUUS55 KPUB 030408
SVRPUB
COC025-061-030445-
/O.NEW.KPUB.SV.W.0001.180503T0408Z-180503T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1008 PM MDT WED MAY 2 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
West central Kiowa County in southeastern Colorado...
Northeastern Crowley County in southeastern Colorado...
* Until 1045 PM MDT
* At 1007 PM MDT, a severe thunderstorm was located 8 miles south of
Wild Horse Point, or 32 miles north of La Junta, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Haswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 10312 3831 10352 3851 10367 3852 10364
3852 10351 3853 10350 3852 10324 3853 10317
TIME...MOT...LOC 0407Z 231DEG 24KT 3845 10350
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
540
WWUS55 KPUB 030417
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1017 PM MDT WED MAY 2 2018
COC025-061-030445-
/O.CON.KPUB.SV.W.0001.000000T0000Z-180503T0445Z/
Kiowa CO-Crowley CO-
1017 PM MDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR WEST CENTRAL KIOWA AND NORTHEASTERN CROWLEY COUNTIES...
At 1016 PM MDT, a severe thunderstorm was located near Wild Horse
Point, or 35 miles north of La Junta, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Kiowa and northeastern Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 10348 3850 10359 3852 10357 3852 10351
3853 10350 3852 10324 3853 10318
TIME...MOT...LOC 0416Z 219DEG 21KT 3849 10347
HAIL...1.00IN
WIND...60MPH
$$652
WWUS55 KPUB 030423
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1023 PM MDT WED MAY 2 2018
COC025-061-030445-
/O.CON.KPUB.SV.W.0001.000000T0000Z-180503T0445Z/
Kiowa CO-Crowley CO-
1023 PM MDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR WEST CENTRAL KIOWA AND NORTHEASTERN CROWLEY COUNTIES...
At 1022 PM MDT, a severe thunderstorm was located near Wild Horse
Point, or 37 miles north of La Junta, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Kiowa and northeastern Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3840 10345 3851 10358 3852 10357 3852 10351
3853 10350 3852 10324 3853 10318
TIME...MOT...LOC 0422Z 227DEG 23KT 3852 10344
HAIL...1.00IN
WIND...60MPH
$$947
WWUS55 KPUB 030429
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1029 PM MDT WED MAY 2 2018
COC025-061-030439-
/O.CAN.KPUB.SV.W.0001.000000T0000Z-180503T0445Z/
Kiowa CO-Crowley CO-
1029 PM MDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KIOWA AND
NORTHEASTERN CROWLEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3840 10345 3851 10358 3852 10357 3852 10351
3853 10350 3852 10324 3853 10318
TIME...MOT...LOC 0426Z 231DEG 24KT 3855 10339
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:52 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 2, 7:52 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 752 PM MDT Wed May 2 2018 .UPDATE... Issued at 750 PM MDT Wed May 2 2018 Updated for expiration of the Red Flag Warning. UPDATE Issued at 714 PM MDT Wed May 2 2018 Updated forecast grids for issuance of a Winter Weather Advisory for zones 58 and 60, the higher mts of Lake and Chaffee Counties. Incorporated latest obs data. Was going to cancel the Red Flag for the southeast corner, but obs in that area are currently showing red Flag conditions, so another update is expected in the next hour. Moore && .SHORT TERM...(This evening through Thursday) Issued at 255 PM MDT Wed May 2 2018 A Red Flag Warning remains in effect for eastern Las Animas and Baca counties. As of 2 PM the gusty winds have not yet developed and therefore the humidities are still relatively high. The HRRR is still forecasting the increasing in the wind speeds shortly, and observations just to the south and west of the Warning area are showing the gusty winds and low humidities. Thus, will keep the Warning in effect thru 8 PM. Showers and a few thunderstorms were occurring from the I-25 corridor area and westward early this afternoon, with some snow at the higher elevations. Satellite image this afternoon show an upper low center over northwest AZ. This low is expected to move east- northeast tonight and Thu, and will move acrs CO. There will continue to be some showers and thunderstorms acrs southern CO this evening, but by late tonight, the NAM shows a decrease in the activity. The ending time of the Winter Wx Advisory at 06Z still looks ok. One concern is that the HRRR is a little different from the other models in the potential for precip late tonight over the Pikes Peak area, El Paso and Pueblo counties and into Crowley county. The HRRR brings another round of showers/tstms to that area from about 06Z thru 09Z, although it could last a bit longer over El Paso county. Will lean toward the HRRR solution and will go with high precip chances in these areas late tonight. With the upper low moving into northern KS and NE by Thu afternoon, it looks like the best chances for precip behind this system, will be over the northern half of CO, but this includes Lake and portions of Chaffee county, and Teller and northern El Paso counties. The southern mtns, the San Luis Valley and areas along the I-25 corridor will probably see some precip chance on Thu, with the potential for thunderstorms, especially in the afternoon hours. Temps on Thu will be below average. .LONG TERM...(Thursday night through Wednesday) Issued at 255 PM MDT Wed May 2 2018 Thursday night...The upper trough axis is forecast to be exiting the state Thu night, with brisk northerly winds as well as mountain shower activity gradually decreasing through the evening hours. Min temps will drop to around 30F for the high valleys, and mid 30s to around 40F for the plains. Friday through Sunday...An upper ridge of high pressure slowly moves eastward across the Four Corners region over the weekend. Models are still indicating diurnal mt convection each day though QPF amounts remain light and POPs will be isolated to low-end scattered at times. Fri is expected to be the coolest day of the extended period, with highs in the 60s for the high valleys and mid 60s to mid 70s for the plains. Temps warm up for Sat and Sun however, with highs around 70F for the high valleys, and mid 70s to mid 80s for the plains. Monday through Wednesday...Another upper disturbance is expected to cross the Pacific NW and the Rockies through the beginning of the next work week, though it should stay mainly north of Colorado. There is a slightly better shot of pcpn across all of the forecast area, and not just the mts, but temps at this time still look to remain warm. Look for maximum temps around 70F for the high valleys, and lower 70s to lower 80s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 255 PM MDT Wed May 2 2018 Showers and thunderstorms will be possible at KCOS, KPUB and KALS this evening. There is the possibility that showers and storms could continue past midnight at KCOS and KPUB. It looks like low stratus will be problem in the KCOS area after 06Z tonight, and into early Thu morning. Precip in the vicinity of KCOS will be possible thru much of the day Thu. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MDT tonight for COZ068. Winter Weather Advisory until 11 AM MDT Thursday for COZ058-060. && UPDATE...MOORE SHORT TERM...28 LONG TERM...MOORE AVIATION...28
Hazardous weather outlook, May 2, 7:58 PM MDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 758 PM MDT Wed May 2 2018 COZ058>089-093>099-031300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 758 PM MDT Wed May 2 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight A storm system will bring several inches of snow accumulation to the southwest Colorado mountains as well as the central mountains, with lighter accumulations over the rest of the higher terrain. Isolated thunderstorms will be possible this evening across southern Colorado. The primary storm threats will include lightning, gusty outflow winds and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered afternoon and evening thunderstorms are possible each day. Thunderstorms will be most likely over the mountains, and the best chances for thunderstorms will be on Thursday and Monday. The main threats from any storms will be lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight over much of southern Colorado. 27/27
In the hours before
Special weather statement, May 2, 4:32 PM MDT, 5 hours 36 minutes before
Special Weather Statement National Weather Service Pueblo CO 432 PM MDT WED MAY 2 2018 COZ086-089-093-022315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 432 PM MDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHEASTERN CROWLEY AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT... At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Manzanola, or 23 miles west of La Junta, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ordway, Manzanola, Olney Springs and Crowley. LAT...LON 3789 10397 3793 10411 3831 10386 3817 10357 TIME...MOT...LOC 2231Z 212DEG 21KT 3794 10397 Hodanish
Special weather statement, May 2, 5:13 PM MDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
513 PM MDT WED MAY 2 2018
COZ089-093-095-030000-
Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
513 PM MDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...WESTERN
KIOWA AND EASTERN CROWLEY COUNTIES UNTIL 600 PM MDT...
At 513 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sugar City, or 20 miles north of La Junta, moving northeast at 35
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ordway and Sugar City.
LAT...LON 3858 10315 3814 10362 3824 10381 3852 10359
3852 10351 3853 10350 3852 10324 3853 10322
3856 10318 3859 10317
TIME...MOT...LOC 2313Z 215DEG 32KT 3826 10366
HodanishSpecial weather statement, May 2, 6:48 PM MDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
648 PM MDT WED MAY 2 2018
COZ084>086-030130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
648 PM MDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 730 PM MDT...
At 648 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Hanover, or 20 miles northeast of Pueblo, moving
northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Truckton, Yoder and Rush.
LAT...LON 3892 10425 3883 10405 3869 10405 3842 10437
3848 10447
TIME...MOT...LOC 0048Z 211DEG 26KT 3850 10438
HodanishSpecial weather statement, May 2, 7:13 PM MDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 713 PM MDT WED MAY 2 2018 COZ085-086-030200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 713 PM MDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND CENTRAL PUEBLO COUNTIES UNTIL 800 PM MDT... At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Salt Creek, or 16 miles south of Pueblo, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo, Salt Creek, Blende, Pueblo Depot, Avondale, Pueblo West and Colorado City. LAT...LON 3793 10467 3803 10487 3852 10454 3838 10425 TIME...MOT...LOC 0112Z 212DEG 31KT 3805 10472 Hodanish
Special weather statement, May 2, 7:23 PM MDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Pueblo CO 723 PM MDT WED MAY 2 2018 COZ084>086-030215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 723 PM MDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 815 PM MDT... At 723 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Truckton, or 34 miles northeast of Pueblo, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Truckton and Rush. LAT...LON 3857 10405 3851 10411 3860 10431 3898 10406 TIME...MOT...LOC 0123Z 212DEG 30KT 3862 10417 Hodanish
Special weather statement, May 2, 7:52 PM MDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Pueblo CO 752 PM MDT WED MAY 2 2018 COZ086-089-030230- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- 752 PM MDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 830 PM MDT... At 752 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Blende, or 12 miles southeast of Pueblo, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Boone, Avondale and Pueblo Depot. LAT...LON 3801 10447 3815 10461 3848 10420 3827 10398 TIME...MOT...LOC 0152Z 230DEG 23KT 3813 10447 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:48 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| May 2, 7:13 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 2, 7:23 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| May 2, 7:52 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.